Research Repository

Scale equivariance and the Box-Cox transformation

Kemp, Gordon CR (1996) 'Scale equivariance and the Box-Cox transformation.' Economics Letters, 51 (1). pp. 1-6. ISSN 0165-1765

Full text not available from this repository.

Abstract

The Box-Cox family of transformations has two useful features: first, it includes linear and logarithmic transformations as special cases; and, second, it possesses strong scale equivariance properties, including the property that the transformation parameter is unaffected by the rescaling. Its main disadvantage is that both the domain and the range of the transformation are, in general, bounded. We show that, for a certain class of models, if a model demonstrates these scale equivariance properties for the dependent variable then the transformation on the dependent variable must be a variant of the Box-Cox transformation.

Item Type: Article
Uncontrolled Keywords: Box-Cox transformation; scale equivariance; parameter invariance
Subjects: H Social Sciences > HB Economic Theory
Divisions: Faculty of Social Sciences
Faculty of Social Sciences > Economics, Department of
SWORD Depositor: Elements
Depositing User: Elements
Date Deposited: 17 Jul 2012 12:02
Last Modified: 18 Aug 2022 11:11
URI: http://repository.essex.ac.uk/id/eprint/2886

Actions (login required)

View Item View Item